Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 63, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 18, 2008, 2:27 PM EDT for Palm Beach County, Florida. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2008, 2:27 PM EDT (18:27 UTC)
- Expired
- Jun 18, 2008, 2:57 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:40 PM EDT | TSTM WND DMG | Palm Beach Gardens, FL | DOWNED POWER LINES IN THREE AREAS IN PALM BEACH GARDENS. |
| Jun 18, 2:42 PM EDT | TSTM WND GST 62 | 4 Nnw Riviera Beach, FL | AT PGA BOULEVARD AND I-95 IN PALM BEACH GARDENS. |
| Jun 18, 2:45 PM EDT | TSTM WND DMG | 4 Sse Jupiter, FL | LARGE TREE DOWN AT INTERSECTION OF DONALD ROSS AND ELLISON WILSON ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2247 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 181828
SVRMFL
FLC099-181915-
/O.NEW.KMFL.SV.W.0063.080618T1827Z-080618T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
227 PM EDT WED JUN 18 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 315 PM EDT
* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROYAL PALM BEACH...AND MOVING NORTHEAST AT 41 MPH.
* THE STORM WILL AFFECT...
HAVERHILL...
NORTH PALM BEACH GENERAL AIRPORT...
PALM BEACH GARDENS...
JUNO BEACH...
TEQUESTA...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
LAT...LON 2667 8002 2657 8017 2673 8053 2697 8039
2696 8015 2698 8014 2698 8010 2697 8007
2684 8004 2682 8002 2678 8002 2678 8005
2675 8002
TIME...MOT...LOC 1827Z 232DEG 36KT 2677 8024
$$
GREGORIA1 follow-up statement
000
WWUS52 KMFL 181857
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT WED JUN 18 2008
FLC099-181906-
/O.CAN.KMFL.SV.W.0063.000000T0000Z-080618T1915Z/
PALM BEACH FL-
256 PM EDT WED JUN 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
LAT...LON 2667 8002 2657 8017 2673 8053 2697 8039
2696 8015 2698 8014 2698 8010 2697 8007
2684 8004 2682 8002 2678 8002 2678 8005
2675 8002
TIME...MOT...LOC 1856Z 232DEG 36KT 2695 7998
$$
GREGORIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:49 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 18, 9:49 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 949 AM EDT WED JUN 18 2008 ...SOME STORMS COULD BE STRONG AROUND LAKE OKEECHOBEE AND THE EAST COAST AREAS THIS AFTERNOON INTO THIS EVENING... .UPDATE 2... THE MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WAS STILL LOCATED OVER THE EASTERN PORTION OF THE UNITED STATES...AS A WEAK COLD FRONT WAS LOCATED OVER NORTH FLORIDA. THE MID TO UPPER LEVEL TROUGH WILL REMAIN NEARLY STATIONARY THIS AFTERNOON...AS THE WEAK FRONT WILL CONTINUE TO SLOWLY SHIFT SOUTH INTO NORTH CENTRAL FLORIDA. THIS WILL KEEP THE STEERING FLOW OVER THE CWA IN A SOUTHWEST DIRECTION THIS AFTERNOON ALLOWING FOR THE WEST COAST SEA BREEZE TO PUSH ACROSS THE CWA...AND KEEP THE PWAT VALUES AROUND 2 INCHES OVER SOUTH FLORIDA. SO WILL CONTINUE WITH THE NUMEROUS POPS OVER THE EAST COAST AREAS TAPERING DOWN TO SCATTERED POPS ALONG THE WEST COAST AREAS FOR THIS AFTERNOON. AT THE SAME TIME...THERE IS ALSO A MID TO UPPER LEVEL SHORT WAVE SHOWING UP IN THE WATER VAPOR SATELLITE IMAGES THIS MORNING OVER THE SOUTHEAST GULF OF MEXICO. THIS SHORT WAVE WILL MOVE NORTHEAST AND THROUGH SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING BRINGING IN COOLER AIR ALOFT TO THE AREA. THIS WILL ALLOW FOR SOME OF THE STORMS TO BECOME STRONG OVER THE LAKE OKEECHOBEE AND EAST COAST AREAS THIS AFTERNOON INTO THIS EVENING. THE PRIMARY IMPACTS FROM THE STRONG STORMS WILL BE SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. SO WILL ADD THIS INTO THE LAKE OKEECHOBEE AND EAST COAST ZONES IN THE MORNING UPDATE. THE WINDS OVER THE CWA WATERS WILL ALSO REMAIN IN A SOUTHWEST DIRECTION AT 15 KNOTS OR LESS THIS AFTERNOON. THIS WILL ALSO KEEP THE SEAS BELOW 6 FEET. SO THE ONLY CHANGE TO THE MARINE PACKAGE IS TO ADD THE MENTION OF SOME STRONG STORMS FOR THE ATLANTIC...BISCAYNE BAY...AND LAKE OKEECHOBEE WATERS FOR THIS AFTERNOON INTO THIS EVENING. REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES ARE PLAN. && .UPDATE...54/BNB .PREV UPDATE... /ISSUED 732 AM EDT WED JUN 18 2008/ AVIATION...TAFS ISSUED AT 12Z GO WITH RADAR TRENDS WITH VCTS AT KAPF AND TEMPORARY EARLY MORNING LULL IN CONVECTION AT METRO ATLANTIC COAST AIRPORTS. EXPECT ANOTHER ROUND OF WIDESPREAD CONVECTION BEGINNING MID TO LATE MORNING AS THE LAND HEATS UP WITH PLENTY OF MOISTURE AVAILABLE AND GOOD INSTABILITY. PREVAILING SOUTHWEST WIND FLOW WILL SUPPRESS ATLANTIC COAST SEA BREEZE SOME THIS AFTERNOON BUT WINDS EXPECTED TO BACK AROUND TO THE SOUTH AS THE SEA BREEZE MODIFIES THE FLOW NEAR THE COAST. && .AVIATION...50 PREV DISCUSSION... /ISSUED 339 AM EDT WED JUN 18 2008/ AVIATION... SOUTHWEST FLOW REGIME HAS BECOME MORE PRONOUNCED OVER THE LAST 24 HOURS...WITH ENHANCED MASS CONVERGENCE ALONG THE SOUTHWEST COAST RESULTING IN NOCTURNAL SHOWER ACTIVITY AFFECTING MUCH OF MAINLAND SOUTH FLORIDA. INITIAL TAFS INCLUDED VCTS/CB FOR ONLY MIAMI-DADE COUNTY TERMINALS...BUT AMENDMENTS MAY BE FORTHCOMING TO INCLUDE VCSH AT REMAINDER OF SITES. GIVEN STRENGTH/DEPTH OF PREVAILING SW FLOW...FORECAST OF INLAND MOVING SEA BREEZE AND PERIOD OF SSE FLOW THIS AFTERNOON ALONG THE EAST COAST MAY BE AMBITIOUS. IT NOW APPEARS MORE LIKELY THAT SHRA MOVING IN FROM THE SW WILL GRADUALLY INTENSIFY INTO TSRA BY LATE MORNING...WITH THIS ACTIVITY AFFECTING THE ATLANTIC COAST TERMINALS FOR MUCH OF THE DAY. OUTSIDE OF ANY SHRA/TSRA AFFECTING A TERMINAL...EXPECT PREVAILING VFR CONDITIONS WITH CIGS 5 KFT OR HIGHER. SURFACE WINDS WILL REMAIN FROM THE SW...WITH SPEEDS RANGING FROM 5-10 KNOTS. 70/DD PREV DISCUSSION... /ISSUED 237 AM EDT WED JUN 18 2008/ .POSSIBLE STRONG THUNDERSTORMS NORTH PORTIONS OF AREA... .LOCALLY HEAVY RAINFALL AGAIN THIS AFTERNOON EAST COAST AREAS... DISCUSSION...OVERALL THE SYNOPTIC PATTERN FAIRLY STEADY THROUGH THE PERIOD. DEEP UPPER LOW OVER NEW ENGLAND/E CANADA WITH LONG WAVE TROUGH EXTENDING SW ALONG THE E COAST AND EXTENDING INTO THE E GULF OF MEX. WINDS ALOFT OVER S FLA SW THROUGH MON AS RIDGE REMAINS STATIONED TO THE SE...BUT THE HIGH MOVES NORTHWARD TUE WITH A SE STEERING FLOW DEVELOPING. THUS...TODAY THROUGH MON POPS WILL BE LOWER ALONG THE W COAST AND GRADUALLY INCREASING TOWARD THE E COAST THRU MON...THEN A GRADUAL SHIFT TOWARD THE W OCCURS TUE. SUBTLE CHANGES OCCUR IN THE ATMOSPHERE ALMOST DAILY FLUCTUATING THE FORECAST TO SOME EXTENT. FOR THE SHORT TERM...TODAY THROUGH THU NIGHT...THE AXIS OF THE 500 MB TROUGH SWINGS ACROSS THE E U.S. COAST TODAY AND POSSIBLY N AND CENTRAL FLA AS WELL WITH THE TAIL END OF THE TROUGH LINGERING OVER THE GULF W OF S FLA. SOME SLIGHTLY DRIER AIR INTRUDES AND 500 MB TEMPS COOL A BIT AS WELL. THOUGH THIS MAINLY OCCURS N OF THE S FLA AREA...THE POSSIBILITY OF SOME STRONG THUNDERSTORMS NEEDS TO BE CONSIDERED ESPECIALLY TOWARD THE LAKE OKEE REGION. GUSTY WINDS AND SOME HAIL ALONG WITH LOCALLY HEAVY RAIN POSSIBLE TODAY. FURTHER S ..THE ATMOSPHERE REMAINS MORE MOIST WITH THE THREAT OF LOCALLY HEAVY RAIN THE MAIN THREAT TO GO ALONG WITH THE LIGHTNING. AT THIS TIME THU MAINTAINS THE PATTERN BUT SPECIFIC NUANCES WILL BE ADDRESSED ON A DAILY BASIS. MAX TEMPS E COAST A SMIDGEN ABOVE NORMS WITH A PREVAILING SW FLOW AND THE E COAST SEA BREEZE RELEGATED TO OR VERY CLOSE TO THE COAST. EXTENDED PERIOD...FRI THROUGH TUE...SCATTERED SHOWERS AND THUNDER -STORMS EACH DAY THROUGH MON WITH TREND HIGHER E COAST THAN W. THIS PATTERN APPEARS TO SHIFT TUE WITH HIGHER POPS LEANING TOWARD THE W. MARINE...PERSISTENT SW FLOW GENERALLY LESS THAN 15 KNOTS WITH SEAS 4 FT OR LESS. FIRE WEATHER... LIGHTNING STRIKES FROM THE THUNDERSTORMS THAT COULD PRODUCE WILDFIRES MAIN CONCERN AS RH VALUES WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 92 74 90 74 / 70 50 60 30 FORT LAUDERDALE 90 76 90 76 / 70 50 60 30 MIAMI 92 76 90 76 / 70 50 60 30 NAPLES 87 76 87 74 / 40 30 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jun 18, 9:42 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 942 AM EDT WED JUN 18 2008 FLZ063-066>075-168-172>174-182245- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 942 AM EDT WED JUN 18 2008 ...NUMEROUS THUNDERSTORMS TODAY WITH STRONG STORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY ACROSS ALL OF MAINLAND SOUTH FLORIDA. THE STRONGEST THUNDERSTORMS ARE EXPECTED TO BE THIS AFTERNOON IN THE LAKE OKEECHOBEE REGION EXTENDING EAST INTO METRO PALM BEACH COUNTY. DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD BUT STRONG WIND GUSTS TO 50 MPH AND POSSIBLY EVEN SMALL HAIL CAN BE EXPECTED AS WELL. WATERSPOUTS: THUNDERSTORMS MAY PRODUCE BRIEF WATERSPOUTS OVER THE COASTAL WATERS. WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS AS HIGH AS 50 MPH. HAIL: THE STRONGEST THUNDERSTORMS COULD PRODUCE HAIL THE SIZE OF NICKELS FOR A BRIEF TIME MAINLY IN THE LAKE OKEECHOBEE REGION EXTENDING EAST INTO METRO PALM BEACH COUNTY. FLOODING: THE STRONGEST THUNDERSTORMS COULD PRODUCE RAINFALL AMOUNTS IN EXCESS OF 3 INCHES IN A COUPLE OF HOURS TODAY ANYWHERE IN MAINLAND SOUTH FLORIDA. HOWEVER, THE HEAVIEST RAIN ON TUESDAY OCCURRED IN SOUTH METRO MIAMI- DADE COUNTY. METRO MIAMI-DADE COUNTY WILL THEREFORE BE THE MOST LIKELY AREA TO EXPERIENCE LOCALIZED FLOODING TODAY FROM THUNDERSTORMS PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MIXTURE OF SMOKE AND LIGHT FOG TO THE IMMEDIATE WEST OF SMOLDERING WILDFIRES AROUND THE WESTERN EDGE OF LAKE OKEECHOBEE MAY RESULT IN VISIBILITY REDUCTIONS TO ONE MILE EARLY THURSDAY MORNING. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS ALL OF MAINLAND SOUTH FLORIDA THROUGH THE MIDDLE OF NEXT WEEK. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, WITH ORGANIZED SEVERE WEATHER NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 18, 12:55 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1255 PM EDT WED JUN 18 2008
FLZ063-181730-
GLADES FL-
1255 PM EDT WED JUN 18 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN GLADES COUNTY...
AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF PALMDALE...MOVING EAST AT 26
MPH.
THIS STORM WILL AFFECT...
PALMDALE...
LAKEPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2716 8087 2714 8087 2707 8094 2707 8093
2704 8093 2703 8097 2705 8097 2701 8101
2698 8108 2695 8106 2692 8108 2693 8110
2691 8110 2689 8144 2703 8146 2703 8129
2710 8127 2718 8089
TIME...MOT...LOC 1655Z 261DEG 23KT 2699 8135
GREGORIASpecial weather statement, Jun 18, 1:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
121 PM EDT WED JUN 18 2008
FLZ066-067-181745-
HENDRY FL-INLAND PALM BEACH COUNTY FL-
121 PM EDT WED JUN 18 2008
...STRONG THUNDERSTORMS MOVING ACROSS EASTERN HENDRY AND WESTERN
PALM BEACH COUNTIES...
AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
PAHOKEE TO SOUTH BAY TO 11 MILES NORTHWEST OF ROTENBERGER WILDLIFE
MANAGEMENT AREA...MOVING EAST AT 26 MPH.
THESE STORMS WILL AFFECT...
SOUTH BAY...
BELLE GLADE...
PAHOKEE...
CANAL POINT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2670 8038 2647 8069 2643 8113 2666 8081
2671 8082 2671 8078 2669 8074 2672 8073
2677 8075 2678 8072 2675 8071 2676 8070
2681 8070 2685 8065 2690 8062 2692 8038
TIME...MOT...LOC 1721Z 264DEG 23KT 2680 8071 2667 8071
2649 8095
GREGORIASpecial weather statement, Jun 18, 1:30 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT WED JUN 18 2008
FLZ073-074-173-181800-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
130 PM EDT WED JUN 18 2008
...MORE STRONG THUNDERSTORM MOVING ACROSS SOUTH DADE...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER CLUSTER OF STRONG THUNDERSTORMS WEST OF KROME AVENUE AND
NORTH OF THE HOMESTEAD GENERAL AIRPORT...MOVING EAST AT 12 MPH.
THIS STORM WILL AFFECT...
THE REDLAND...
INLIKITA...
COUNTRY WALK...
GOULDS...
METRO ZOO...
CUTLER RIDGE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
TORRENTIAL RAINS OF 2 TO 3 INCHES PER HOUR ARE ALSO OCCURRING WITH
THE STRONGEST THUNDERSTORMS. BECAUSE PARTS OF SOUTH DADE RECEIVED AS
MUCH AS 3 INCHES OF RAINFALL YESTERDAY, MANY NEIGHBORHOODS WILL BE
PRONE TO URBAN STREET FLOODING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2569 8025 2563 8027 2562 8029 2560 8031
2559 8030 2554 8030 2551 8033 2548 8058
2565 8063 2575 8026 2569 8024
TIME...MOT...LOC 1730Z 257DEG 17KT 2558 8051
RLPSpecial weather statement, Jun 18, 1:35 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
135 PM EDT WED JUN 18 2008
FLZ067-181800-
INLAND PALM BEACH COUNTY FL-
135 PM EDT WED JUN 18 2008
...STRONG THUNDERSTORMS MOVING ACROSS INTERIOR PALM BEACH COUNTY...
AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
OKEELANTA TO 7 MILES NORTHWEST OF CORAL SPRINGS...MOVING NORTHEAST AT
19 MPH.
THESE STORMS WILL AFFECT...
OKEELANTA...
SOUTH BAY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2635 8034 2660 8086 2670 8077 2669 8074
2672 8073 2674 8074 2676 8072 2675 8071
2676 8070 2679 8070 2687 8063 2656 8021
TIME...MOT...LOC 1735Z 225DEG 17KT 2660 8082 2634 8034
GREGORIASpecial weather statement, Jun 18, 1:56 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 156 PM EDT WED JUN 18 2008 FLZ067-068-168-181830- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- COASTAL PALM BEACH COUNTY FL- 156 PM EDT WED JUN 18 2008 ...STRONG THUNDERSTORMS MOVING ACROSS INTERIOR PALM BEACH COUNTY... AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE GLADE TO 7 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...MOVING NORTHEAST AT 26 MPH. THESE STORMS ARE STRENGTHENING. THESE STORMS WILL AFFECT... LOXAHATCHEE NATIONAL WILDLIFE REFUGE... ABERDEEN... WELLINGTON... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2693 8052 2661 8005 2644 8032 2668 8071 TIME...MOT...LOC 1756Z 247DEG 22KT 2667 8062 2648 8034 GREGORIA
Special weather statement, Jun 18, 2:01 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
201 PM EDT WED JUN 18 2008
FLZ073-074-173-181830-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
201 PM EDT WED JUN 18 2008
...STRONG THUNDERSTORMS CONTINUING ACROSS SOUTH MIAMI-DADE...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS OVER SOUTH MIAMI-DADE, EXTENDING FROM THE
REDLAND NEAR KROME AVENUE EAST TO CUTLER RIDGE AND PERRINE. THE
THUNDERSTORMS ARE PRODUCING DANGEROUS LIGHTNING STRIKES AND VERY
HEAVY RAINS.
RAINFALL RATES APPROACHING 1.5 INCHES PER HOUR ARE COMMON WITH THE
STRONGEST THUNDERSTORMS FROM PRINCETON NORTHEAST TO CUTLER BAY AND
PERRINE. THESE RAINS ARE FALLING IN AREAS THAT RECEIVED UP TO 3
INCHES OF RAIN ON TUESDAY WHICH COULD PRODUCE URBAN FLOODING VERY
QUICKLY. MOTORISTS SHOULD USE EXTRA CAUTION WHEN DRIVING IN SOUTH
DADE FOR THE REST OF THE AFTERNOON.
THESE STORMS WILL AFFECT...
PRINCETON...
GOULDS...
COUNTRY WALK...
CUTLER BAY...
CUTLER RIDGE...
HOWARD...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2569 8025 2563 8027 2560 8031 2559 8030
2554 8030 2550 8033 2549 8032 2548 8033
2546 8032 2541 8039 2560 8056 2576 8030
2570 8024
TIME...MOT...LOC 1801Z 226DEG 11KT 2554 8038
RLPThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 18, 12:11 AM EDT | Special Marine Warning | MFL | 34 min | |
| Jun 18, 12:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 18, 1:46 AM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jun 18, 2:12 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 18, 4:32 AM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 18, 4:36 AM EDT | Special Weather Statement | MFL | Collier | 24 min |
| Jun 18, 11:12 AM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 18, 11:25 AM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jun 18, 11:58 AM EDT | Special Weather Statement | MFL | Glades | 32 min |
| Jun 18, 12:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 18, 12:20 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 25 min |
| Jun 18, 12:34 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Jun 18, 12:37 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
| Jun 18, 12:41 PM EDT | Special Weather Statement | MFL | Glades | 64 min |
| Jun 18, 12:50 PM EDT | Special Marine Warning | MFL | 25 min | |
| Jun 18, 12:55 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
| Jun 18, 1:02 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 18, 1:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Jun 18, 1:21 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Jun 18, 1:30 PM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Jun 18, 1:35 PM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Jun 18, 1:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Jun 18, 2:01 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jun 18, 2:05 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 40 min |
| Jun 18, 2:22 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
| Jun 18, 2:32 PM EDT | Tornado Warning | MFL | Palm Beach | 28 min |
| Jun 18, 2:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 18, 3:11 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Jun 18, 3:22 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 18, 3:43 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 18, 3:53 PM EDT | Special Weather Statement | MFL | Monroe | 67 min |
| Jun 18, 4:08 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 18, 4:45 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 18, 5:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 18, 5:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 18, 5:45 PM EDT | Special Weather Statement | MFL | Miami-Dade | 60 min |
| Jun 18, 5:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Jun 18, 6:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 18, 7:08 PM EDT | Special Marine Warning | MFL | 68 min | |
| Jun 18, 7:19 PM EDT | Special Marine Warning | MFL | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.